So when I read that metformin causes gas/upset stomach/diarrhea they weren't kidding. It's been about a month now and I want to know...am I going to be plagued with diarrhea forever???? It doesn't seem worth it. I'm scared to eat because I don't know what's going to make my upset stomach and diarrhea even worse than it already is.
it could be that your dosage is to high. when I started getting those symptoms I lowered my dosage and than gradually worked my way back up that seemed todo the trick. I would also consult your doctor
In my experience, high fat foods (and fatty) cause that reaction with metformin but everyone is different. The first time I was on it, I had those symptoms, this time around my doctor started me on half a pill and I've slowly worked my way up to 2.
If you are having any GI issues, ask your doctor to put you on the extended release. Metformin ER is a MUCH nicer on the gut
When I was first one it, I had that symptom for like a week and then anytime I ate anything with too much fat or grease in it...but this time around, I haven't had to deal with that as much and actually got constipated when I started it instead of the diarrhea. I have heard that the extended release is much better if that particular symptom doesn't go away for you.
For me switching from extended release to regular release helped a lot!